Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 121, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 25, 1997, 10:00 AM EDT for Pulaski County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1997, 10:00 AM EDT (14:00 UTC)
- Expired
- Aug 25, 1997, 10:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pulaski County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 251359 RRA SVRJKL KYC199-251425- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1000 AM EDT MON AUG 25 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 AM EDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL KENTUCKY ...PULASKI AT 955 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MCKINNEY...OR 25 MILES NORTH OF SOMERSET. THE STORM WAS MOVING SOUTHEAST AT 30 MPH AND WILL AFFECT PULASKI BY 1015...SOMERSET AROUND 1025 AND BURNSIDE BY 1035 AM. LARGE HAIL IS POSSIBLE WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE 0HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:48 AM EDT, 7 hours 12 minutes earlier.
Area forecast discussion, Aug 25, 2:48 AM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 235 AM EDT MON AUG 25 1997 WATER VAPOR SHOT BEFORE THE ECLIPSE AT 345Z SHOWING DECENT SHORT WAVE NEAR CMH IN CENTRAL OH WHICH IS BETTER DEPICTED BY THE ETA 00Z MODEL WHICH IS FAVORED THIS FORECAST CYCLE. NGM AND AVN INITIALIZED ITS SHORT WAVE FURTHER NW CLOSER TO DTW. MODELS INDICATE BEST PVA/UVM AND HIGHEST MEAN RH OF 65 TO 75% THIS MORNING AS SHORT WAVE HEADS TOWARD MAYSVILLE BETWEEN CVG/HTS BY 18Z. MEANWHILE LOW LEVEL INSTABILITY BEST BETWEEN 18-00Z THIS AFTERNOON AND AGAIN TUE AFTERNOON AS LOWER LEVELS BECOME MORE MOIST AS SSW WINDS UP TO 10 MPH ADVECTS DEWPOINTS UP TOWARD THE MIDDLE 60S. MOS GUIDANCE SIMILAR THROUGH TUE...VERIFIED WELL FOR SUN HIGHS IN THE UPPER 70S TO NEAR 80...AND WILL NOT NOT STRAY FAR FROM. 05Z SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY EXTENDING FROM NORTHERN OH TO CENTRAL IN/IL WHILE 1020 MB HIGH AND MUCH DRYER AIR OVER ASH IN THE NC MOUNTAINS. MILDER TEMPERATURES TONIGHT IN THE LOWER 60S DUE TO SCATTERED TO BROKEN MID/HIGH CLOUDINESS AND LIGHT S WINDS. DEWPOINTS VARY FROM AROUND 60 N TOWARD I-64 TO THE MID 50S FROM JKL SE TO THE VA BORDER. SCATTTERED SHOWERS WITH ISOLATED RUMBLES OF THUNDER N OF JKL AND E OF CVG AND TRACKING ESE. FRONTAL BOUNDARY WILL MEANDER N OF THE OHIO RIVER THROUGH 00Z WED AS SHORT WAVE OVER CENTRAL OH WILL DIVE SSE INTO THE H5 TROUGH OVER THE ATLANTIC STATES REACHING NEAR ASH BY 00Z TUE AND THEN OFF THE NC CAPES BY 00Z WED. STRONG H5 RIDGE OVER THE CENTRAL/SOUTHERN PLAINS WILL EXPAND E INTO THE OH/TN VALLEYS THROUGH TUE EVENING BRINGING A WARMING TREND AND DECREASING RAIN CHANCES. EXPECT PARTLY SUNNY SKIES TODAY...MOSTLY CLOUDY TOWARD THE WV BORDER. THERE SHOULD BE ABOUT A 30 PERCENT CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY IN THE CUMBERLAND VALLEY WITH 50 PERCENT CHANCE CLOSER TO THE WV BORDER AS BEST UPPER LEVEL LIFT OCCURS NE OF THE VORT TRACK. 24 HOUR TRAJECTORIES DERIVED FROM WESTERN KY WHERE HIGHS REACHING AROUND 80... WITH THE CUMBERLAND VALLEY SNEAKING UP INTO THE LOWER 80S AS H85 TEMPERATURES SNEAK UP TO 14C. MEAN RH DROPS TO 45-55% BY 00Z WHILE UPPER LEVEL SUPPORT PASSES E OF KY SO DRY CONDITIONS TONIGHT AS SKIES BECOME MOSTLY CLEAR THIS EVENING. WOULD ADD AREAS OF FOG AFTER MIDNIGHT ESPECIALLY IN THE EASTERN MOUNTAIN VALLEYS FROM JKL E TO THE VIRGINIAS AS S WINDS LIGHT AND THIS AREA THE BEST CHANCE TO SEE RAIN TODAY. GUIDANCE LOWS AROUND 60 LOOK GOOD AS READINGS RADIANT TOWARD DEWPOINTS. TUE IS SHAPING UP TO BE ANOTHER PARTLY SUNNY DAY...A BETTER CHANCE OF MORE SUNSHINE THAN EXPECTED TODAY AS H5 RIDGE BUILDS IN FROM THE W. WOULD KEEP IT DRY BUT A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS AS WEAK PVA WORKS IN FROM THE NW LATE IN THE DAY A VORT LOBE EXTENDS S INTO THE MISSISSIPPI VALLEY FROM THE MAIN CENTER N OF LAKE SUPERIOR. H85 TEMPERATURES NUDGE UP TO 16-17C SO HIGHS BETWEEN 80-85 WITH MID 80S IN THE CUMBERLAND VALLEY. JKL 80/61/83 412 LOZ 82/59/85 3-2 HUETTL
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.